Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Had to remove copper iud after severe cramping. Now have cramping, early heavy bleeding with clots. Why is it?

I had a copper iud inserted on March 18, 2013 and had the normal cramping and spotting for a couple of days. It all subsided and I was back to normal like nothing had happened. However, a couple of weeks later I started experiencing the most painful cramps/pain that it was so scary. I thought I had ruptured an organ. I could hardly walk. I called my doctor and they told me this was normal just take some pain killers. Well the pain just intensified and became more regular to the point where my husband had to take me to the ER. I had the IUD taken out on April 10, 2013 and now have cramping and steady blood flow with large blood clots that is worrisome to me. Is this normal and when should I expect it to stop? My period is not due until Tuesday, April 16, 2013. Could it be that the IUD brought on my period earlier and heavier? Thank you so much for your help!
Asked On : Wed, 17 Apr 2013
Answers:  1 Views:  20
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics
General & Family Physician 's  Response
It could be that you are intolerance to IUD, in which case bleeding will have to stop and pain subside soon. However, the most important thing to role out immediately is extra uterine pregnancy which occur in rare cases. For this you will need to do a pregnancy test (and ultrasound if pain persist). If no pregnancy and bleed still heavy then dysfunctional uterine bleeding is possibl,e in which case hormonal treatment (by doctor) will remedy the situation. So has pregnancy test done.

Wish you good health,
Dr Rogers
Answered: Fri, 28 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor